Alert archive / Georgia / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 48, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 15, 2010, 6:30 PM EDT for Dawson County, Lumpkin County, Georgia. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 15, 2010, 6:30 PM EDT (22:30 UTC)
- Expired
- May 15, 2010, 7:15 PM EDT
- In force
- 45 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Dawson County, GA, Lumpkin County, GA
The radar
The Atlanta radar (KFFC), 134 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 15, 6:35 PM EDT | HAIL 0.75 | Dawsonville, GA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.5 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1200 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 718 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
216 WUUS52 KFFC 152230 SVRFFC GAC085-187-152315- /O.NEW.KFFC.SV.W.0048.100515T2230Z-100515T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 630 PM EDT SAT MAY 15 2010 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN DAWSON COUNTY IN NORTH CENTRAL GEORGIA SOUTHERN LUMPKIN COUNTY IN NORTH CENTRAL GEORGIA * UNTIL 715 PM EDT * AT 630 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR DAWSONVILLE...MOVING NORTHEAST AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DAHLONEGA. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. && LAT...LON 3463 8415 3459 8388 3434 8401 3434 8425 TIME...MOT...LOC 2231Z 204DEG 9KT 3444 8411 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 5:42 PM EDT, 48 minutes earlier.
Area forecast discussion, May 15, 5:42 PM EDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 542 PM EDT SAT MAY 15 2010 .SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... WITH THE H5 RIDGE JUST TO OUR EAST...THE TROUGH TO OUR WEST WILL EJECT A SERIES OF S/WS ACROSS THE SOUTHEAST U.S. ATMOSPHERE REMAINS UNSTABLE AND WITH THE CAP ACROSS NORTH ERODED...TSTORMS ARE DEVELOPING. THIS WILL DIMINISH AFTER SUNSET. THE NEXT S/W WILL MOVE INTO THE STATE SUNDAY BRINGING A GREATER CHANCE OF TSTORMS TO MUCH OF THE CWA. THIS WILL EXIT SUNDAY EVENING AND THEN THE FINAL IN THE SERIES OF S/WS WILL MOVE ACROSS THE CWA MONDAY. THERE IS A SLIGHT RISK OF SEVERE STORMS INTO THIS EVENING ACROSS NORTH GEORGIA (CENTRAL GEORGIA WILL REMAIN CAPPED AS INDICATED BY THE CIN)...MAINLY A POTENTIAL FOR HAIL AND GUSTY WINDS. THERE IS A SLIGHTLY GREATER RISK OF SEVERE STORMS SUNDAY AFTERNOON AND MONDAY WITH MUCAPES IN THE 1400-1600 RANGE AND NO CAP TO CONTEND WITH. TEMPS TONIGHT...MAV HAS BEEN RUNNING TOO COLD WITH THE MET BEING VERY CLOSE TO REALITY. WILL STICK CLOSE TO MET TEMPS TONIGHT WHICH IS VERY NEARLY PERSISTENCE WHICH SEEMS LIKELY. .LONG TERM /TUESDAY THROUGH SATURDAY/... THE H5 TROUGH BECOMES NEARLY STATIONARY OVER THE EASTERN U.S. THROUGH MOST OF THE LONG TERM. TOWARD THE END OF THE PERIOD BOTH GFS/ECMWF DIG AN H5 S/W UNDER THE H5 HIGH OVER THE NORTHERN MISSISSIPPI VALLEY. THIS S/W WILL BRING ANOTHER CHANCE OF TSTORMS TO THE CWA SATURDAY. && .AVIATION... ISOLATED TO SCATTERED SHRA/TSRA OVER N GA SHOULD STAY NORTH OF THE TAF SITES THIS EVENING. WINDS SHOULD CONTINUE TO BE MAINLY OUT OF THE SW AT 5-10 KTS THROUGH SUN AFTERNOON. CEILINGS WILL STAY SCT-BKN THROUGH THE NIGHT BUT SHOULD STAY ABOVE VFR THRESHOLDS. VSBYS SHOULD ALSO STAY VFR THROUGH SUN MORNING. SHOULD SEE MORE AFTERNOON TSRA ACTIVITY SUN WITH A BIT MORE COVERAGE THAN TODAY. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 66 85 65 81 62 / 40 60 60 70 40 ATLANTA 68 83 67 80 63 / 40 60 60 70 20 BLAIRSVILLE 59 75 62 76 59 / 60 80 70 70 30 CARTERSVILLE 64 82 64 81 59 / 50 70 70 70 20 COLUMBUS 68 86 68 83 65 / 10 50 50 70 30 GAINESVILLE 66 82 65 79 62 / 60 70 60 70 30 MACON 66 87 67 84 65 / 10 40 50 70 30 ROME 65 83 66 82 61 / 60 80 70 70 20 PEACHTREE CITY 65 83 65 81 61 / 30 60 60 70 30 VIDALIA 68 89 68 85 68 / 5 30 40 60 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 17
Hazardous weather outlook, May 15, 10:50 AM EDT, 7 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1050 AM EDT SAT MAY 15 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-161000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1050 AM EDT SAT MAY 15 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SEVERE THUNDERSTORMS POSSIBLE FAR NORTH GEORGIA THIS AFTERNOON AND EVENING. SCATTERED THUNDERSTORMS EXPECTED REMAINDER OF NORTH AND PORTIONS OF CENTRAL GEORGIA LATE THIS AFTERNOON AND EVENING. .SYNOPSIS... A SURFACE TROUGH WAS OVER NORTH GEORGIA WHILE A FRONTAL BOUNDARY REMAINED OVER TENNESSEE. THE FRONT IS EXPECTED TO MOVE CLOSE TO THE GEORGIA BORDER TONIGHT. .PRIMARY HAZARDS... LARGE HAIL OF ONE INCH OR GREATER AND DAMAGING WIND GUSTS AROUND 60 MPH WILL BE POSSIBLE WITH SEVERE STORMS. THE MOST LIKELY AREA IS NORTH OF A LINE FROM ROME THROUGH DAWSONVILLE TO GAINESVILLE. OTHERWISE...FREQUENT CLOUD-TO-GROUND LIGHTNING...WIND GUSTS TO 45 MPH AND SMALL HAIL WILL BE POSSIBLE WITH SOME OF THE SCATTERED THUNDERSTORMS. THIS AREA IS MAINLY NORTH OF A LINE FROM FORT BENNING THROUGH PERRY TO LOUISVILLE. .DISCUSSION... A WARM AND HUMID AIRMASS REMAINS OVER THE AREA WITH PRECIPITABLE WATER VALUES OF 1.5 INCHES. SURFACE DIURNAL HEATING COMBINED WITH GRADUAL COOLING ALOFT WILL DESTABILIZE THE ATMOSPHERE CAUSING CONDITIONS TO BECOME MORE FAVORABLE FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND TONIGHT. CAPES WILL RANGE FROM 2000 TO 3000 WITH LIFTED INDICES OF MINUS 4 TO MINUS 6 BY LATE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS ARE EXPECTED SUNDAY AFTERNOON. SOME OF THESE MAY BE STRONG. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED MONDAY...A FEW OF WHICH MAY BE STRONG TO SEVERE. ISOLATED THUNDERSTORMS WILL BE POSSIBLE IN FAR EAST GEORGIA TUESDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME FOR THE PERIOD WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD BE PREPARED FOR ACTIVATION...ESPECIALLY ACROSS NORTH GEORGIA THROUGH THE LATE AFTERNOON AND EVENING HOURS. 16
In the hours before
Special weather statement, May 15, 4:35 PM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 435 PM EDT SAT MAY 15 2010 GAZ003>005-152100- 435 PM EDT SAT MAY 15 2010 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN WHITFIELD...CATOOSA AND MURRAY COUNTIES UNTIL 500 PM EDT... AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER MILL CREEK...MOVING NORTHEAST AT 5 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS WHITFIELD...CATOOSA AND MURRAY COUNTIES THROUGH 500 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE MILL CREEK... SALEM...DALTON...ROCKY FACE...DAWNVILLE...TUNNEL HILL...BEAVERDALE... VARNELL AND COHUTTA. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, May 15, 4:55 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 455 PM EDT SAT MAY 15 2010 GAZ006-008-015-152145- 455 PM EDT SAT MAY 15 2010 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN LUMPKIN... UNION AND FANNIN COUNTIES UNTIL 545 PM EDT... AT 450 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER AURARIA...MOVING NORTH AT 10 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS LUMPKIN...UNION AND FANNIN COUNTIES THROUGH 545 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE GARLAND...AURARIA... DAHLONEGA...NIMBLEWILL...PORTER SPRINGS...BLOOD MOUNTAIN SHELTER... CAMP MERRILL...TURNERS CORNER...WOODS HOLE SHELTER...GOOCH MOUNTAIN SHELTER...HAWK MOUNTAIN SHELTER...VOGEL STATE PARK...SUCHES... GADDISTOWN AND STOVER CREEK SHELTER. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, May 15, 5:13 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 513 PM EDT SAT MAY 15 2010 GAZ002>005-152200- 513 PM EDT SAT MAY 15 2010 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN WALKER... WHITFIELD...CATOOSA AND MURRAY COUNTIES UNTIL 600 PM EDT... AT 506 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS NEAR DALTON...MOVING NORTH AT 10 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS WALKER...WHITFIELD...CATOOSA AND MURRAY COUNTIES THROUGH 600 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE TILTON... MILL CREEK...VILLANOW...NAOMI...WOOD STATION...DALTON...ROCKY FACE... BEAUMONT...DAWNVILLE...TUNNEL HILL...SALEM...SUMAC...GREGORY... BEAVERDALE AND VARNELL. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, May 15, 5:17 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 517 PM EDT SAT MAY 15 2010 GAZ012-019-020-152200- 517 PM EDT SAT MAY 15 2010 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN BARTOW... FLOYD AND GORDON COUNTIES UNTIL 600 PM EDT... AT 516 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SHANNON...MOVING NORTHEAST AT 15 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS BARTOW...FLOYD AND GORDON COUNTIES THROUGH 600 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE SHANNON...PINSON... PLAINVILLE...ADAIRSVILLE...FOLSOM AND OOSTANAULA. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, May 15, 5:23 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 523 PM EDT SAT MAY 15 2010 GAZ021-032>034-045-152215- 523 PM EDT SAT MAY 15 2010 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN DEKALB... COBB...GWINNETT...CHEROKEE AND FULTON COUNTIES UNTIL 615 PM EDT... AT 521 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SANDY SPRINGS...MOVING NORTH AT 15 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS DEKALB...COBB...GWINNETT...CHEROKEE AND FULTON COUNTIES THROUGH 615 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CHAMBLEE...CHASTAIN MEMORIAL PARK...SANDY SPRINGS...MOUNT BETHEL...DUNWOODY...ROSWELL...SWEAT MOUNTAIN...MOUNTAIN PARK AND ALPHARETTA. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, May 15, 6:22 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 622 PM EDT SAT MAY 15 2010 GAZ002>005-012-152245- 622 PM EDT SAT MAY 15 2010 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN GORDON... WALKER...WHITFIELD...CATOOSA AND MURRAY COUNTIES UNTIL 645 PM EDT... AT 620 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER TILTON...MOVING NORTH AT 15 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS GORDON...WALKER...WHITFIELD...CATOOSA AND MURRAY COUNTIES THROUGH 645 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE VILLANOW...TILTON...NORTH GEORGIA SPEEDWAY...MILL CREEK... DALTON...ROCKY FACE...DAWNVILLE AND TUNNEL HILL. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 10:02 PM EDT | Severe Thunderstorm Warning | FFC | Forsyth, Fulton, Gwinnett | 18 min |
| May 15, 2:27 PM EDT | Flash Flood Warning | FFC | Fannin | 94 min |
| May 15, 5:51 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Fannin, Lumpkin, Union | 39 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.